MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22437-19
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the right internal carotid artery with 90% stenosis.The emboshield nav6 embolic protection system (eps) was deployed normally in the carotid artery but could not be retrieved at the end of the procedure as when the intact barewire was removed, the filter remained inside the patient.An additional stent was implanted to embed the filter into the vessel.The patient was hospitalized additional time.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, a definitive cause for the reported filter dislodgment could not be determined.It may be possible that filter was carrying an excessive embolic load preventing the filter from fully collapsing into the retrieval catheter and while pulling the barewire, a separation of the barewire at the step occurred resulting in dislodgment of the filter.However, without having the device returned for evaluation, this could not be confirmed.The unexpected medical intervention to embed the filter into the vessel resulting in prolonged hospitalization was related to circumstances of the procedure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported filter dislodgement was confirmed as the barewire was returned without the filter.In addition, video and images were provided and were reviewed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, a definitive cause for the reported filter dislodgment could not be determined.It may be possible that filter was carrying an excessive embolic load preventing the filter from fully collapsing into the retrieval catheter and while pulling the barewire, dislodgment of the filter occurred.However, this could not be confirmed.The videos provided do not show when or how the filter was reportedly dislodged from the barewire.The unexpected medical intervention to embed the filter into the vessel resulting in prolonged hospitalization was related to circumstances of the procedure.Cine images and video were provided and reviewed by an abbott clinical advisor.The videos and images provided do not explain why the nav6 filter could not be retrieved after stent deployment.Due to the poor quality of the cellphone videos, it cannot be determined if a second wire was used to advance and deploy the stent.It does appear that the filter is proximal to the stent in the first couple of videos provided.However, since the images provided were not the full procedural images, as opposed to cellphone recorded videos, it cannot be definitively stated that the nav6 was in the proper location prior to the initial stent deployment or why the filter could not be retrieved.The videos provided do not show when or how the filter was reportedly dislodged from the barewire.The videos do not show any attempt to retrieve the nav6 with the provided retrieval catheter or any other device such as a snare.Therefore, it is unknown how the retrieval was attempted.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: corrected device returning from no to yes.G2: report source added other, national medical products administration.H6: component code 4755 was removed.H6: investigation findings code 3221 was removed.H11: additional manufacturer narrative: revised.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23512026
Report Number2024168-2025-11435
Device Sequence Number15941329
Product Code NTE
UDI-Device Identifier08717648137747
UDI-Public(01)08717648137747(17)271231(10)5011661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22437-19
Device Catalogue Number22437-19
Device Lot Number5011661
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown